MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 5MM; SPIRATION VALVE 5MM

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 5MM; SPIRATION VALVE 5MM
Model Number SVS-V5-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chronic Obstructive Pulmonary Disease (COPD) (2237); Respiratory Insufficiency (4462)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent multiple spiration valve placement in the left lower lobe under general anesthesia.One 9 mm valve was placed in lb6, one 7 mm valve was placed in lb8, one 7 mm valve was placed in lb9, one 5 mm valve was placed in lb10, one 7 mm valve was placed in lb7, and lastly, one 5 mm was placed in lb10.A few months post procedure the patient had an acute chronic obstructive pulmonary disease exacerbation that the reporter considered life threatening and required hospitalization for four days where the patient was treated with iv antibiotics.The patient was later discharged to home with augmentin and a prednisone taper.The event was considered resolved without sequelae.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to (b)(6).
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields: d8, h2, h3, h4, h6, and h11.The device was not returned to olympus for inspection and the reported failure was not confirmed.The most probable cause of the complaint is categorized as; cause not established, which is the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report was sent in error as the device was removed from the patient during initial placement and would not cause or contribute to a death or a serious injury if it were to recur.
 
Event or Problem Description
No additional information received from customer.

Brand Name
VALVE IN CARTRIDGE, 5MM
Common Device Name
SPIRATION VALVE 5MM
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 
5082077661
MDR Report Key21181818
Report Number3004450998-2025-00011
Device Sequence Number8546548
Product Code NJK
UDI-Device Identifier00896506002286
UDI-Public00896506002286
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V5-00
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer04/22/2025
05/28/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date05/21/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIRWAY SIZING KIT W S454763.; BALLOON CATHETER 39K.; CATHETER AND LOADER KIT W S456733.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite